Hail, Montague
- When
- June 13, 7:56 PM CST
- Where
- Montague County, 5 mi E of Ringgold
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.767, -97.800
13 thunderstorm wind, 8 hail, 1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 13, 7:10 PM CST, 46 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 810 PM CDT MON JUN 13 2005 .UPDATED... STRONG TO SEVERE THUNDERSTORMS ARE SLOWLY BECOMING LESS ORGANIZED AS AN OUTFLOW BOUNDARY MOVES STEADILY SOUTHWARD. STILL EXPECT STORMS TO LINGER OVERNIGHT...ESPECIALLY IN THE NORTHWEST ZONES...BUT THE SEVERE POTENTIAL SHOULD SLOW DIMINISH. WILL UPDATE TO REMOVE WATCH 477 WORDING AND ADJUST POPS BASED ON CURRENT TRENDS. && .AVIATION... CONVECTION FIRING ALONG A FRONT FROM SOUTHEAST OF KFDR TO SOUTH OF KTUL... AND ALONG A DRYLINE FROM NORTH OF KDYX TO WEST OF KGPH. ATMOSPHERE OVER NORTH TEXAS IS VERY UNSTABLE... THUS STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE NORTHWEST CORNER OF THE KDFW TRACON THIS EVENING 04-07Z... AND INTO THE KFTW...KDFW AND KDAL AIRPORTS 06-09Z. LARGE HAIL AND STRONG WINDS ARE POSSIBLE FROM THE SEVERE THUNDERSTORMS. THE FRONT SHOULD FOLLOW THE CONVECTION INTO THE LOCAL AREA AFTER TUESDAY DAYBREAK. IF THE STORMS HOLD TOGETHER OVER NIGHT... THEY COULD REACH THE KACT TRACON AROUND DAYBREAK... BUT DUE TO UNCERTAINTY WILL NOT INCLUDE IN THE KACT TAF. OTHERWISE... VFR EXCEPT KACT EARLY TUESDAY WHEN BKN020 ARE EXPECTED. SOUTHERLY FLOW OVERNIGHT EXCEPT DURING THUNDERSTORMS WHEN WINDS WILL BE VARIABLE AND GUSTY... 30+ KTS POSSIBLE AT METROPLEX AIRPORTS. FLOW BECOMES L/V OR NORTHEASTLY LESS THAN 7KTS TUESDAY BEHIND THE FRONT. 75 && .UPDATE... 430 PM... THUNDERSTORMS INITIATING ON THE DRY LINE LATE THIS AFTERNOON. THESE STORMS SHOULD GO UP QUICKLY WITH VERY UNSTABLE AIR ALOFT AND A WEAKENING CAP. WILL ISSUE AN UPDATE FOR SEVERE THUNDERSTORM WATCH 477 ALONG AND NORTHWEST OF A SHERMAN...DECATUR...TO EASTLAND LINE...VALID UNTIL 11 PM. && .DISCUSSION... 320 PM WEAK COLD FRONT DRAPED ACROSS CENTRAL OKLAHOMA WILL CONTINUE TO SLOWLY MOVE SOUTH AND BECOME THE FOCUS FOR SCATTERED CONVECTION THIS EVENING. MODEL MASS FIELDS SUGGEST CONVERGENCE ALONG THE FRONT AND A RIGHT ENTRANCE REGION OF THE JET WILL BE SUFFICIENT FOR SYNOPTIC SCALE UPWARD FORCING DESPITE THE ABSENCE OF AN IDENTIFIABLE SHORTWAVE. AIRMASS ACROSS THE NW CWA IS WEAKLY CAPPED AND VERY UNSTABLE WITH CAPES ABOVE 4000 J/KG. MOST STORMS WILL INITIATE NORTH OF THE RED RIVER ALONG THE FRONT WITH E-SE MOTIONS EXPECTED TO BRING THEM INTO THE N/NE CWA THIS EVENING. HOWEVER...A COUPLE STORMS MAY DEVELOP BETWEEN SPS AND ABI BEFORE SUNSET. GIVEN THE EXTREME INSTABILITY AND WEAK/MARGINAL WIND SHEAR...LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. WILL TAPER POPS DOWN TO NIL ACROSS THE SOUTH DUE TO A STRONG CAP STILL IN PLACE JUST SOUTH OF I-20. FRONT WILL STALL OVER THE AREA AND BECOME DIFFUSE TUESDAY. JUST ISOLATED MAINLY AFTERNOON/EVENING AIRMASS THUNDERSTORMS ARE EXPECTED THROUGH WED. UPPER LEVEL SHORTWAVE RIDGING AND A 700-850MB HIGH SUGGESTS THE GFS SOLUTION IS TOO WET. BY THURSDAY NIGHT AND FRIDAY NW FLOW ALOFT MAY BRING SOME RESIDUAL CONVECTIVE CLUSTERS SOUTH OUT OF THE PLAINS AND AFFECT MAINLY THE NERN PARTS OF THE CWA. GOOD MODEL AGREEMENT...BUT UNCLEAR CONVECTIVE EVOLUTION/MOTIONS SUGGEST KEEPING POPS LOW FOR THIS ACTIVITY AT THIS TIME. TEMPS WILL BE SLIGHTLY ABOVE NORMAL THROUGH THE REMAINDER OF THE WORK WEEK. LONG RANGE MODELS CONTINUE TO INDICATE AN AMPLIFYING UPPER LEVEL PATTERN WITH A DEEP TROUGH ALONG THE PACIFIC COAST...A RIDGE ACROSS THE EASTERN ROCKIES AND A TROUGH OVER THE EAST. GFS TRIES TO BRING ENERGY IN FROM THE NE AND ANOTHER FRONT OVER THE WEEKEND. HOWEVER... UPPER PATTERN WOULD FAVOR DRIER AIR MOVING IN FROM THE EAST WHICH WOULD LIMIT PRECIP CHANCES. WILL KEEP FORECAST DRY FOR NOW...BUT TREND TEMPS TO NEAR NORMAL. TR/92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 92 71 94 / 20 20 20 20 WACO, TX 74 95 71 94 / 10 10 20 20 PARIS, TX 71 90 65 93 / 50 20 20 20 DENTON, TX 72 91 68 93 / 30 20 20 20 MCKINNEY, TX 72 92 68 93 / 30 20 20 20 DALLAS, TX 75 92 71 94 / 20 20 20 20 TERRELL, TX 73 92 69 93 / 20 20 20 20 CORSICANA, TX 73 95 70 94 / 10 20 20 20 TEMPLE, TX 74 94 71 94 / 10 10 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 840 PM CDT MON JUN 13 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 840 PM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE RED RIVER THIS EVENING ALONG A SOUTHWARD MOVING COLD FRONT. THE STORMS WILL IMPACT THE NORTHERN HALF OF NORTH TEXAS THROUGH THE EARLY MORNING HOURS. THE GREATEST RISK OF SEVERE THUNDERSTORMS WILL BE ALONG AND NORTHWEST OF A GAINESVILLE......DECATUR...TO EASTLAND LINE WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM. LARGE HAIL...WIND GUSTS IN EXCESS OF 60 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARDS. AS THE STORMS MOVE SOUTH AND EAST OF THE WATCH AREA THEY SHOULD WEAKEN AS THEY ENCOUNTER LESS UNSTABLE AIR. HOWEVER...A FEW STORMS COULD BRIEFLY BECOME SEVERE AND PRODUCE LARGE HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN... A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE NORTH OF I-20 EARLY TUESDAY BUT BY EVENING...THE CHANCE WILL SPREAD TO ALL OF THE REGION. IN ADDITION...THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS OVER ALL OF NORTH TEXAS WEDNESDAY AND FRIDAY. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY NORTH OF A GRAHAM...TO GAINESVILLE LINE THROUGH 11 PM. LIMITED SPOTTER ACTIVATION IS POSSIBLE AFTER 11 PM NORTH OF INTERSTATE 20.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 715 PM CDT MON JUN 13 2005 TXZ091-092-140055- COOKE-MONTAGUE- 715 PM CDT MON JUN 13 2005 ...SIGNIFICANT WEATHER UPDATE... AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG TO SEVERE THUNDERSTORMS IN SOUTHERN OKLAHOMA...ALONG A LINE EXTENDING FROM DOUGHERTY TO 5 MILES EAST OF PETROLIA TO 15 MILES NORTH OF HENRIETTA...MOVING SOUTH AT 20 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE BOWIE...CALLISBURG... DEXTER...MARYSVILLE...MONTAGUE...MUENSTER...NOCONA...RINGGOLD...ST. JO AND STONEBURG. THESE STORMS WILL MOVE INTO NORTHERN MONTAGUE AND NORTHERN COOKE COUNTIES AROUND 8 PM. WINDS OF AT LEAST 40 TO 50 MPH AND CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THESE STORMS. IN ADDITION...LARGE HAIL MAY BE POSSIBLE WITH THESE STORMS. PERSONS INVOLVED IN OUTDOOR ACTIVITIES SHOULD BE PREPARED TO MOVE INDOOR AS THESE STORMS APPROACH. STAY TUNED TO WEATHER RADIO OR OTHER MEDIA OUTLETS FOR POSSIBLE WARNINGS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 830 PM CDT MON JUN 13 2005 TXZ100-101-140230- JACK-YOUNG- 830 PM CDT MON JUN 13 2005 ...SIGNIFICANT WEATHER UPDATE... AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE LEADING EDGE OF WIND GUSTS UP TO 40 MPH MOVING SOUTH ACROSS ARCHER AND CLAY COUNTIES. THE WINDS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES WEST OF BOWIE TO 23 MILES NORTHEAST OF OLNEY TO 11 MILES NORTH OF OLNEY...MOVING SOUTH AT 25 MPH. CITIES IN THE PATH OF THESE GUSTY THUNDERSTORM WINDS INCLUDE BRYSON...GRAHAM...JACKSBORO...OLNEY...AND VINEYARD. THE GUSTY WINDS WILL SPREAD INTO THE NORTHERN PARTS OF JACK AND YOUNG COUNTIES BY 845 PM. THUNDERSTORMS WITH BRIEF HEAVY RAIN AND SMALL HAIL WILL MOVE INTO THE SAME AREAS ABOUT 30 TO 40 MINUTES AFTER THE INITIAL GUST OF WIND.
The Dallas/Ft Worth radar (KFWS), 51 km away, was scanning. The volume nearest the first event began at 01:56 UTC.
13 thunderstorm wind, 8 hail, 1 flood. Local standard time, as filed.
Emergency management reports widespread wind damage across southwest Cooke county in the Hood area...mainly south of FM 1630, north of FM 922, and west of I-35. Numerous trees blown down, tops of cedar trees sheared off, and roof and shingle damage reported.
Flooding occurred between Denton and Sanger.
Numerous trees down.
Barn destroyed and blown into a house.
Near Brock Junction and I-20.
Trees and power lines down.
Several power poles were blown down and a tree fell onto a house, causing minor structural damage.
Large tree limbs broken off.
Power lines blown down.
Large tree limbs broken off; damage to an above ground pool reported.
Flagpole bent over.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458634, 5458635, 5458643, 5458636, 5458637, 5458638, 5458639, 5458640, 5458641, 5458642, 5460266, 5460264, 5458644, 5458645, 5460257, 5460258, 5460259, 5460265, 5460260, 5460261, 5460262, 5460263.